Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 5, 2016, 10:14 PM CDT for Dallam County, Texas; Cimarron County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2016, 10:14 PM CDT (03:14 UTC)
- Expired
- Aug 5, 2016, 11:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 163 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439
WWUS84 KAMA 060314
SPSAMA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1014 PM CDT FRI AUG 5 2016
OKZ001-002-TXZ001-002-060415-
CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-
1014 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON...WESTERN TEXAS...DALLAM
AND NORTHERN SHERMAN COUNTIES UNTIL 1115 PM CDT...
AT 1013 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF CAMPO TO NEAR BOISE
CITY TO 6 MILES NORTH OF SEDAN. MOVEMENT WAS EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STRATFORD...BOISE CITY...KEYES...GRIGGS...WARE...EVA...FELT...
TEXHOMA AND STURGIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3699 10172 3643 10169 3622 10241 3606 10304
3635 10304 3671 10264 3700 10272
TIME...MOT...LOC 0313Z 259DEG 23KT 3718 10267 3673 10255 3624 10312
$$
LFMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:41 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 5, 6:41 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 641 PM CDT FRI AUG 5 2016 .AVIATION... Thunderstorms should continue to move away from the AMA TAF site, so have not mentioned any TSRA there for tonight. DHT may have a chance of TSRA from the activity moving in from New Mexico, so have added a tempo group there for later this evening. Think the TSRA will stay north and west of the GUY TAF site, so have left the mention of TSRA out of there. Some low clouds in the MVFR range may move int the GUY TAF site after midnight, so have a period for them. Otherwise, skies should remain VFR and winds will remain light from the east and southeast tonight turning more to the south during the day on Saturday. && .PREV DISCUSSION... /Issued 434 PM CDT FRI AUG 5 2016/ DISCUSSION... A couple of boundaries will likely produce some showers and thunderstorms tonight. An old outflow boundary is moving north across the southern Texas Panhandle. Visible satellite shows some developing thunderstorms along this boundary. A cold front lies generally along or just north of the Canadian River. This front may also spark some showers and thunderstorms. The panhandles remain under a moist subtropical plume in the upper levels and thunderstorms over eastern New Mexico may move across northwest sections in the southwest flow aloft. So have put the highest pops across the northwest as this area will be closest to the better moisture. By Saturday at 12Z much of the area looks to be under a ridge of high pressure that extends from eastern New Mexico through portions of central Arkansas and Louisiana. This will likely remain the trend through the weekend until early next week when the upper level ridge breaks down some and H5 heights lower in the region, allowing for continued relatively weak flow aloft. Somewhat drier air will move into the area, especially in the western and central portions of the Combined Panhandles on Saturday, limiting our precipitation potential through the weekend. Moisture in the mid levels will return on Monday and persist through the rest of the week and aid in the formation of convection. Although H5 flow will be weak, mid level flow will be a bit stronger with values around 40 KTS overnight as the low level jet ramps up. This, along with diurnal heating will allow for low end precipitation potential to be included each day next week. The best chance for rain and organized convection will be at the end of the forecast period when a front is expected to move through the area. However, the ECMWF and GFS are in disagreement on the placement and timing of the front as the ECMWF wants to bring the feature through the Texas and Oklahoma Panhandles during the day on Friday, and the GFS moves the front through during the day on Saturday. For now have decided to go with a blend of the two and included widespread rain chances on Friday morning and increasing through the evening and overnight hours. Overall, temperatures will stay somewhat consistent with highs in the mid to upper 90s with some places in the far southeast getting closer 100 degrees. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/1
Hazardous weather outlook, Aug 5, 4:41 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 441 PM CDT FRI AUG 5 2016 OKZ001>003-TXZ001>020-060945- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 441 PM CDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS EVENING AND OVERNIGHT. A FEW STORMS IN THE AREA MAY PULSE UP AND BRIEFLY BECOME STRONG PRODUCING VERY HEAVY DOWNPOURS AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES WILL REMAIN ACROSS THE FAR NORTHERN PANHANDLES THIS WEEKEND AND WILL RETURN TO THE REMAINDER OF THE AREA NEXT WEEK. SOME STORMS MAY BRIEFLY BECOME STRONG PRODUCING VERY HEAVY DOWNPOURS...SMALL HAIL AND GUSTY WINDS...BUT ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 5, 6:49 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 649 PM CDT FRI AUG 5 2016 TXZ018-060030- ARMSTRONG TX- 649 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG COUNTY UNTIL 730 PM CDT... AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CLAUDE...MOVING SOUTH AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN ARMSTRONG COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3508 10157 3510 10140 3490 10130 3487 10148 TIME...MOT...LOC 2349Z 342DEG 7KT 3498 10144 LFM
Special weather statement, Aug 5, 7:05 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
705 PM CDT FRI AUG 5 2016
TXZ014-060045-
GRAY TX-
705 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAY COUNTY UNTIL 745 PM
CDT...
AT 705 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LEFORS...OR 13 MILES SOUTHEAST OF PAMPA...MOVING NORTHWEST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PAMPA AND LEFORS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3534 10074 3546 10107 3562 10096 3562 10080
3549 10062
TIME...MOT...LOC 0005Z 121DEG 9KT 3546 10076
LFMSpecial weather statement, Aug 5, 7:21 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT FRI AUG 5 2016
TXZ008-013-060100-
CARSON TX-HUTCHINSON TX-
721 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON AND
SOUTHEASTERN HUTCHINSON COUNTIES UNTIL 800 PM CDT...
AT 721 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF SKELLYTOWN...OR 8 MILES SOUTHEAST OF BORGER...MOVING
NORTH AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BORGER AND SKELLYTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3548 10146 3585 10141 3581 10109 3579 10109
3543 10118
TIME...MOT...LOC 0021Z 188DEG 16KT 3556 10130
LFMSpecial weather statement, Aug 5, 7:45 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 745 PM CDT FRI AUG 5 2016 TXZ008-009-013-014-060130- ROBERTS TX-GRAY TX-CARSON TX-HUTCHINSON TX- 745 PM CDT FRI AUG 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON... SOUTHWESTERN ROBERTS...NORTHWESTERN GRAY AND SOUTHEASTERN HUTCHINSON COUNTIES UNTIL 830 PM CDT... AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINGSMILL...OR 4 MILES WEST OF PAMPA...MOVING NORTHEAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAMPA...CODMAN AND KINGSMILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3541 10095 3547 10120 3573 10111 3564 10075 TIME...MOT...LOC 0044Z 207DEG 5KT 3553 10104 LFM
Special weather statement, Aug 5, 9:13 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
913 PM CDT FRI AUG 5 2016
OKZ001-TXZ001-060315-
CIMARRON OK-DALLAM TX-
913 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON AND DALLAM COUNTIES
UNTIL 1015 PM CDT...
AT 912 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 17 MILES SOUTH OF KIM TO 3 MILES SOUTH OF
SENECA TO 11 MILES WEST OF SEDAN. MOVEMENT WAS EAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY...TEXLINE...KEYES...BLACK MESA PARK...WARE...FELT...
KENTON AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3699 10231 3675 10216 3612 10242 3605 10298
3606 10304 3650 10304 3650 10300 3700 10300
TIME...MOT...LOC 0212Z 256DEG 38KT 3700 10337 3658 10311 3615 10334
LFMSpecial weather statement, Aug 5, 10:14 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1014 PM CDT FRI AUG 5 2016
OKZ001-002-TXZ001-002-060415-
CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-
1014 PM CDT FRI AUG 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON...WESTERN TEXAS...DALLAM
AND NORTHERN SHERMAN COUNTIES UNTIL 1115 PM CDT...
AT 1013 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF CAMPO TO NEAR BOISE
CITY TO 6 MILES NORTH OF SEDAN. MOVEMENT WAS EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
STRATFORD...BOISE CITY...KEYES...GRIGGS...WARE...EVA...FELT...
TEXHOMA AND STURGIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3699 10172 3643 10169 3622 10241 3606 10304
3635 10304 3671 10264 3700 10272
TIME...MOT...LOC 0313Z 259DEG 23KT 3718 10267 3673 10255 3624 10312
LFMThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:05 PM CDT | Special Weather Statement | AMA | Gray | 40 min |
| Aug 5, 7:21 PM CDT | Special Weather Statement | AMA | Hutchinson | 39 min |
| Aug 5, 7:45 PM CDT | Special Weather Statement | AMA | Gray | 45 min |
| Aug 5, 8:04 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 38 min |
| Aug 5, 9:13 PM CDT | Special Weather Statement | AMA | Dallam | 62 min |
| Aug 5, 11:15 PM CDT | Special Weather Statement | AMA | Sherman | 30 min |
| Aug 5, 11:37 PM CDT | Areal Flood Advisory | AMA | Cimarron, Texas | 3 hr |
Nearby
Special Weather Statements in Texas, 2016Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.